Aortic dissection & aortic aneurysm information support group

Aortic dissection, aortic aneurysm - The aorta - Life after an aortic dissection

Since last July, I have had an increase of feeling like I'm going to get a charlie horse in my calves or feet - but it usually only happens when I'm sleeping.  I can feel myself start to stretch and my muscle starts to tighten - so of course it wakes me up and I do whatever I can to stop it from happening.

Until early this morning - it got me.  Now my leg feels bruised and it gets my brain thinking (which isn't a good thing) and I research the internet and so forth.

My issue is that I just stopped the Warfarin on Wednesday - so I didn't take one yesterday and am not supposed to today - and then I start Lovonox shot tomorrow (Saturday).  So my brain starts freaking out that it's because I stopped the Warfarin (even though I know it stays in your system for several days).

My hernia surgery (left flank due to the surgery I had last July) is Tuesday July 17th - not that I'm looking forward to it - but just want to be done of course - and they can control the bleeding more if I'm on the Lovonox (not thrilled at having to give myself the shots - but as you all know - we just do what we got to do).  And man those shots are expensive (540 dollars for 9 shots) and that's the generic form and after my insurance paid a portion.  I'm relieved that I will satisfy my deductible.

Don't get me wrong, I'm very thankful for the fact that I at least have the opportunity to get my hernia fixed as it doesn't go away on it's own, and only gets larger with sneezing, coughing, even laughing hard.

Long story short --- have any of you had an increase in leg cramps etc., since your surgeries or since you've started any of your meds etc.,?

Hope all of you are enjoying your summer and are doing well - my thoughts are with all of you all the time,

Cher

Views: 1174

Replies are closed for this discussion.

Replies to This Discussion

Cheryl,

 

Interesting. I have had cramps in my left calve now for at least 2-3 years.. intermittent  and not frequent..thought it was because of too much walking and also walking too fast as new doggie really is/was a handful on lead.. he's settled down now and cramps seems to have gone..but still get warning signals now and again..so maybe it is warfarin related.. anyone else care to comment on cramps..?

 

cheers

 

Graeme

 

Hmmm..never thought of the demon drink Richard.. maye it is..if so I'm not stopping my red intake .. its' meagre enough already ;-)

 

cheers

 

Graeme

Hey hey,

i get them in my left calf too. i had put it down to alcohol though...

if i point my foot with my toes down then i can bring one on, if i try and point my toes towards my face (ball of foot down and calf fully outstretched) i can hold one off...

did you ever have them prior to the AD?

r

No.   But I don't know if it is from the AD or the heart meds they put us on.  I had another one come on this morning - so that's 2 in less than 2 days.  It feels bruised and the muscle twitches inside when I'm walking around at times - so then I get chicken to do anything as I don't want to feel that pain.  I ended up drinking alot of water and eating 3 bananas(spread out mind you over the day) and drank 1 and 1/2 Powerades to see if it's my electrolytes (it's been extremely hot and humid here for over a couple weeks with no sign of a break) - and it doesn't take much for the heat to get to me these days.

My surgery is this Tuesday and I'm hoping that whatever is going on won't have any effect on the surgery itself or the recovery after.  If the hernia wasn't so uncomfortable I'd be willing to put it off - but at this point I just want to have it fixed.  For all I know - maybe it's pulling or putting pressure on the nerves in my spinal cord which in return affects my legs.

Hope all is well with you!  I feel for anyone out there that has to do insulin shots -- I've only had to do 2 Lovonox shots and another tomorrow morning - and all I can say is - I don't know how they do it.  I can do it - but it stings for about 5 minutes after and leaves bruises more than the Warfarin ever did.

Enough rambling on my part.

Take care,

Cher

Hi Cheryl, just wanted to say good luck with your surgery tomorrow, hope it goes well.

Nicola

I have had leg cramps most of my life and they have increase3d in both frequency and the amount of time it takes for them to go away since my A/D. I find that eating banana's helps to control them.

I, too, get cramps but mostly a cramp-like pain in the left calf muscle, especially when walking. Scans have shown that I have a partially blocked artery in the left leg (they call it intermittent claudication). This became noticeable after my blood pressure had been reduced with medication. I'm convinced that when my blood pressure was a lot higher it was able to push past the restriction to properly feed the muscle with the oxygen it needs. It is quite possible that those of us who have had to lower our blood pressures are now suffering from lack of oxygen to the extremities. The answer to this, apparently, is specific exercises to target those affected muscles.

BTW: I've never heard of them called Charlie Horses before. That must be an American thing..

Hello Cher,

 

Hope your hernia opp has gone well.

 

Interesting topic about leg cramps, I never linked it to my Heart condition. Now you mention it I very occasionally get left leg cramps, mainly whilst lying in bed. It can be so severe I have to stop & focus hard to stop it fully cramping.

As for bananas I started a milkshake diet a few months ago with an added banana & have noticed no cramps, is it related – who knows?

Anyway let us know how your opp has gone.

 

Take care

Harry

Cheryl, I get leg and foot cramps ALL THE TIME (since my surgery) and the only thing that helps is keeping hydrated. Of course, it's worse when I'm overly tired or when I've had a bit too much salt in my diet, but overall, I find that drinking water helps. 

Apparently if the balance of salt and potassium in your diet is not right you can get cramp in your legs. Bananas are high in potassium. I have had this problem recently and tried to find another food high in potassium as I don't like bananas.

RSS

LIFELONG MEMBERS

Our AD Facebook Page!

Visit Our Facebook Page/

OR - Post our Website Link to your Facebook Wall Profile
If you have the QR decode app in your smart camera phone - hold your camera phone over this QR CODE and it will automatically take your smart phone (*if you have the internet enabled on your phone) to our Facebook Page!

 OR - Use the QR Code above

What's a QR Code??
Download QR Reader App.

Our Twitter Feed!

Events

© 2019   Created by Graeme.   Powered by

Badges  |  Report an Issue  |  Terms of Service